MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d single-use duodenoscope was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure (b)(6) 2022 for coledocolitiasis.During the procedure with exalt model d scope, visualization was lost.The exalt scope was unplugged and plugged back but the image was unable to be recovered.Another exalt model d scope was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d single-use duodenoscope was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure october 07, 2022 for coledocolitiasis.During the procedure with exalt model d scope, visualization was lost.The exalt scope was unplugged and plugged back but the image was unable to be recovered.Another exalt model d scope was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a06 captures the reportable event of loss of visualization inside the patient.Block h10: the returned device was visually inspected.No evidence of any damage or defect was observed on the shaft or tip of the device.No fogging or condensation was noted on or in the lens.No issues with the device handle were noted.No damage to the umbilicus cable, connector, or its ports were observed.An image assessment was performed by connecting the device to an exalt controller; a live, clear image displayed.The scope was tested for articulation.When the scope was articulated to the right, the image was lost; the loading exalt screen was displayed and then, the scope error screen.The scope was unplugged and plugged back in, the light-emitting diode (led) was turned off from the controller, and articulation testing was repeated.The image was lost again, indicating a likely issue with the distal camera wires, unrelated to the led wires.Therefore, the reported image loss was confirmed as it was replicated by articulating the scope with a live image on the screen.The resistance was measured using a digital multimeter on the repeater button pcba (printed circuit board assembly).With the device unplugged and the distal end in a straight orientation, the resistance was 61 ohms, as expected.With the device unplugged and the distal end articulated to the right (image failure position) the resistance was 100 ohms, indicating a potential open on one or both low voltage differential signaling (lvds) wires in the twin-ax camera wire.During returned product testing a slight kink in the twin-ax camera cable and damage to the white lvds wire within were observed at approximately 10mm proximal to the distal end.It is likely that the damaged lvds wire maintained a connection to carry a signal with the scope in a straight orientation, however, when the scope was articulated to the right, the damaged region created an electrical open on the wire, resulting in a loss of image.The slight kink in the twin-ax cable suggests handling damage during supplier manufacturing of the imager and cable assembly.Based on all gathered information the probable cause for the reported event was determined to be manufacturing deficiency, which indicates that the failure mode is attributable to the supplier manufacturing process.An investigation to address this problem has been completed.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15700958
Report Number3005099803-2022-06380
Device Sequence Number8193012
Product Code FDT
UDI-Device Identifier08714729995753
UDI-Public08714729995753
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0028661108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown